MAUDE Adverse Event Report: COOK VANDERGRIFT INC LEAD EXTRACTION ONE-TIE¿ COMPRESSION COIL

COOK VANDERGRIFT INC LEAD EXTRACTION ONE-TIE¿ COMPRESSION COIL
Catalog Number LR-OTE-N
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Common name: instruments, surgical, cardiovascular.Product code: dws.Concomitant devices: cook liberator beacon tip locking stylet, evolution shortie 9 fr, and byrd dilator sheath 8.5fr, 10fr, 11.5fr.Pma/510(k): class i (exempt).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon completion of investigation.
 
Event or Problem Description
It was reported that the physician made lead control in the right atrial lead with liberator, one-tie, and evolution shortie 9 french.Access for procedure was gained from the left subclavian vein.After the tip of the lead was removed, lead extraction was attempted using a snare (other manufacturer) with a femoral approach.After grasping the tip of the lead with the snare, the physician confirmed that the lead coming out of the upper limb and the portion held by the snare were pull-through, without adhesions in the middle.However, the patient's side (distal end of the one-tie) should have been cut off, but the surgeon's side (proximal end of the one-tie) was cut off instead.As a result, the lead with the one-tie attached was pulled into the femoral region by the snare.Another physician who was at the side of the lower extremity inserted a 16fr sheath from the inguinal region.The 16fr sheath was removed and the thickened lead with attached one-tie was unable to pass through the puncture site and became stuck.The physician tried unsuccessfully to introduce the one-tie into cook's byrd dilator sheath via the inguinal lead, therefore the transvenous approach was abandoned.A vascular surgeon ultimately had to make an incision and remove the lead where the one-tie was attached.

Brand Name
LEAD EXTRACTION ONE-TIE¿ COMPRESSION COIL
Manufacturer (Section D)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
Manufacturer (Section G)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
Manufacturer Contact
brian johnston
1186 montgomery lane
vandergrift, PA 15690
7248458621
MDR Report Key12247021
Report Number2522007-2021-00023
Device Sequence Number17393883
Product Code DWS
UDI-Device Identifier00827002319295
UDI-Public(01)00827002319295(17)230630(10)N172796
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue NumberLR-OTE-N
Device Lot NumberN172796
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/05/2021
Supplement Date Received by Manufacturer07/05/2021
Initial Report FDA Received Date07/29/2021
Supplement Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale